Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Serotonin syndrome induced by transitioning from phenelzine to venlafaxine: four patient reports. Neurology 1998 Jul;51(1):274-6 PMID: 9674820

Pubmed ID

9674820

Abstract

With the use of the newer antidepressants beyond the traditional tricyclics and monoamine oxidase inhibitors, newer options in headache prophylaxis are provided as well as the potential for undesirable and even potentially life-threatening interactions between medications. In this article, four patient reports of a specific interaction--the serotonin syndrome--are presented. These events resulted from transitioning headache patients from an older antidepressant (phenelzine) to a newer antidepressant (venlafaxine).

Author List

Diamond S, Pepper BJ, Diamond ML, Freitag FG, Urban GJ, Erdemoglu AK

Author

Frederick G. Freitag DO Associate Professor in the Neurology department at Medical College of Wisconsin




Scopus

2-s2.0-0032109624   15 Citations

MESH terms used to index this publication - Major topics in bold

Adult
Central Nervous System Diseases
Cyclohexanols
Drug Interactions
Female
Humans
Male
Middle Aged
Migraine Disorders
Monoamine Oxidase Inhibitors
Phenelzine
Serotonin
Serotonin Uptake Inhibitors
Venlafaxine Hydrochloride
jenkins-FCD Prod-300 626508253d14e4184314fb9f66322a03a5906796